Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Would Viagara theropty help my Oesteosporosis ?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1257 Questions
Would Viagara theropty help my Oesteosporotus ?
Posted Mon, 24 Jun 2013 in Medicines and Side Effects
Answered by Dr. Sukhvinder Singh 2 hours later

Thanks for your query on XXXXXXX

1. As per the current available data there is no definite indication for use of viagra (Sildenafil) in osteoporosis. Means sildenafil can not be used in treatment of osteoporosis as per FDA approval/ manufacturer's brochure and standard texts.

2. On the other hand, there are studies available in literature where sildenafil was found to have anti-osteoporotic effects. Nitric oxide, an important molecule in sildenafil action has been found to have beneficial effects in patients with osteoporosis. At molecular level sildenafil has been found to have beneficial effects on osteogenesis in rats.

Hence, if you are taking viagara for some other indication, you may expect some beneficial effect on your osteoporosis but not for sure. Neither you can be prescribed viagara solely for osteoporosis (unless it is a part of clinical trial).

Hope this helps.
Sukhvinder XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor